{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,4,6]],"date-time":"2026-04-06T14:52:32Z","timestamp":1775487152453,"version":"3.50.1"},"reference-count":23,"publisher":"Wiley","license":[{"start":{"date-parts":[[2024,3,15]],"date-time":"2024-03-15T00:00:00Z","timestamp":1710460800000},"content-version":"unspecified","delay-in-days":0,"URL":"https:\/\/creativecommons.org\/licenses\/by\/4.0\/"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Case Reports in Dermatological Medicine"],"published-print":{"date-parts":[[2024,3,15]]},"abstract":"<jats:p>Background. A fixed drug eruption (FDE) is an immunological cutaneous adverse reaction, classified as a cutaneous adverse drug reaction (CADR) and characterized by well-defined lichenoid lesions that occur at the same site each time. Ceftriaxone is a third-generation antibiotic of cephalosporin antibiotics of the beta-lactam antibiotic family, which has typical in vitro activity against many Gram-negative aerobic bacteria. This is the first clinical case from Saudi Arabia and the fifth in the world to document a woman\u2019s experience with recurrent FDE after repeated ceftriaxone use. Case Report. A 25-year-old Saudi woman with a known case of sickle cell anemia (SCA) with a history of avascular necrosis of the right hip after replacement was hospitalized with a pain crisis triggered by an upper respiratory tract infection. The patient denied having a history of allergy previously. Due to fever, leukocytosis, and active follicular tonsillitis, ceftriaxone was started. However, a few hours later she developed lip edema and a fixed drug eruption measuring 7\u2009\u00d7\u200911\u2009cm on the left side of her back. The lesion reformed over a hyperpigmented lesion (4\u2009\u00d7\u20098 cm) that the patient did not report upon initial examination. It turned out that this was due to the intravenous administration of ceftriaxone, a year ago in another hospital. An allergy to ceftriaxone was considered, and steroids and antihistamines were started. The case was labeled as ceftriaxone induced FDE. Conclusion. Ceftriaxone induced FDE is an uncommon type of allergic reaction that has been reported infrequently. Understanding this condition and the mechanism by which FDE becomes recurrent with the same previous fixed lesion is of great importance for both academic and future research purposes.<\/jats:p>","DOI":"10.1155\/2024\/9975455","type":"journal-article","created":{"date-parts":[[2024,3,15]],"date-time":"2024-03-15T19:35:05Z","timestamp":1710531305000},"page":"1-5","source":"Crossref","is-referenced-by-count":4,"title":["A Saudi Woman with Ceftriaxone Induced Fixed Drug Eruption"],"prefix":"10.1155","volume":"2024","author":[{"ORCID":"https:\/\/orcid.org\/0000-0003-4331-5769","authenticated-orcid":true,"given":"Rehab Y.","family":"Al-Ansari","sequence":"first","affiliation":[{"name":"Adult Hematology Unit, Internal Medicine Department, King Fahd Military Medical Complex, Dhahran, Saudi Arabia"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Leena Abdulrahman","family":"Almuhaish","sequence":"additional","affiliation":[{"name":"Dermatology Unit, Internal Medicine Department, King Fahd Military Medical Complex, Dhahran, Saudi Arabia"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Khaled Abdullah","family":"Hassan","sequence":"additional","affiliation":[{"name":"General Medicine Unit, Internal Medicine Department, King Fahd Military Medical Complex, Dhahran, Saudi Arabia"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Tawasoul","family":"Fadoul","sequence":"additional","affiliation":[{"name":"General Medicine Unit, Internal Medicine Department, King Fahd Military Medical Complex, Dhahran, Saudi Arabia"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0001-8848-6700","authenticated-orcid":true,"given":"Alexander","family":"Woodman","sequence":"additional","affiliation":[{"name":"School of Health Sciences, University of Salford, Manchester, UK"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"311","reference":[{"key":"1","doi-asserted-by":"publisher","DOI":"10.7759\/cureus.28299"},{"key":"2","doi-asserted-by":"publisher","DOI":"10.4103\/ijd.IJD_481_17"},{"key":"3","doi-asserted-by":"publisher","DOI":"10.14423\/SMJ.0000000000000195"},{"key":"4","doi-asserted-by":"publisher","DOI":"10.4103\/0253-7613.59933"},{"key":"5","doi-asserted-by":"publisher","DOI":"10.1111\/j.1610-0387.2007.06491.x"},{"issue":"1","key":"6","first-page":"474","article-title":"Study of therapeutic outcome and monitoring of adverse drug reactions (ADRs) in patients coming to outdoor patient department (OPD) of dermatology, venereology and leprosy in tertiary care hospital of Northern India","volume":"11","author":"S. Jain","year":"2020","journal-title":"International Journal of Pharma Sciences and Research"},{"key":"7","doi-asserted-by":"publisher","DOI":"10.1111\/ddg.14870"},{"key":"8","doi-asserted-by":"publisher","DOI":"10.1111\/j.1600-0536.2011.01946.x"},{"key":"9","doi-asserted-by":"publisher","DOI":"10.1016\/j.aller.2011.10.004"},{"key":"10","doi-asserted-by":"publisher","DOI":"10.2165\/00002018-200730050-00003"},{"key":"11","doi-asserted-by":"publisher","DOI":"10.1002\/j.1875-9114.1985.tb03423.x"},{"key":"12","doi-asserted-by":"publisher","DOI":"10.1016\/s0025-7125(16)30034-7"},{"key":"13","article-title":"Cephalosporins","volume-title":"StatPearls","author":"T. Bui","year":"2023"},{"key":"14","doi-asserted-by":"publisher","DOI":"10.1101\/cshperspect.a025247"},{"key":"15","doi-asserted-by":"publisher","DOI":"10.5414\/ALX02104E"},{"key":"16","doi-asserted-by":"publisher","DOI":"10.4168\/aair.2014.6.5.415"},{"key":"17","doi-asserted-by":"publisher","DOI":"10.2165\/00128071-200809050-00011"},{"key":"18","doi-asserted-by":"publisher","DOI":"10.1016\/j.jaci.2015.12.136"},{"issue":"1","key":"19","article-title":"Ceftriaxone induced fixed drug eruption","volume":"7","author":"A. P. Thomas","year":"2021","journal-title":"Manipal Journal of Pharmaceutical Sciences"},{"key":"20","doi-asserted-by":"publisher","DOI":"10.5070\/d3237035734"},{"key":"21","doi-asserted-by":"publisher","DOI":"10.5070\/d3232033968"},{"key":"22","doi-asserted-by":"publisher","DOI":"10.12659\/ajcr.896424"},{"key":"23","volume-title":"Livertox: Clinical and Research Information on Drug-Induced Liver Injury","author":"Niddk","year":"2012"}],"container-title":["Case Reports in Dermatological Medicine"],"original-title":[],"language":"en","link":[{"URL":"http:\/\/downloads.hindawi.com\/journals\/cridm\/2024\/9975455.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"http:\/\/downloads.hindawi.com\/journals\/cridm\/2024\/9975455.xml","content-type":"application\/xml","content-version":"vor","intended-application":"text-mining"},{"URL":"http:\/\/downloads.hindawi.com\/journals\/cridm\/2024\/9975455.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2024,3,15]],"date-time":"2024-03-15T19:35:08Z","timestamp":1710531308000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.hindawi.com\/journals\/cridm\/2024\/9975455\/"}},"subtitle":[],"editor":[{"given":"Sergio A.","family":"Cuevas Covarrubias","sequence":"additional","affiliation":[],"role":[{"role":"editor","vocabulary":"crossref"}]}],"short-title":[],"issued":{"date-parts":[[2024,3,15]]},"references-count":23,"alternative-id":["9975455","9975455"],"URL":"https:\/\/doi.org\/10.1155\/2024\/9975455","relation":{},"ISSN":["2090-6471","2090-6463"],"issn-type":[{"value":"2090-6471","type":"electronic"},{"value":"2090-6463","type":"print"}],"subject":[],"published":{"date-parts":[[2024,3,15]]}}}